MAUDE Adverse Event Report: STRYKER GMBH PLATE ANCHORAGE MTP / VERSION V1 - LEFT; PLATE, FIXATION, BONE

STRYKER GMBH PLATE ANCHORAGE MTP / VERSION V1 - LEFT; PLATE, FIXATION, BONE
Catalog Number PLP10341
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Plate broke approx.10 weeks after implantation.Patient was revised.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by an overloading of the part.The inspection of the part confirmed that the plate is indeed broken.In fact, the microscope investigation showed a dull and fibrous surface.Furthermore, some necking was also noticed on the plate's fracture contour.This is a sign that an excessive force was applied to the part, leading to such a breakage.Moreover, based on the complaint history and the information given that the patient had tripped 2 weeks prior the event, the most common reason for the plate breakage is the biomechanical stress on the plate.The major reasons for stress on the plate would be: construction failure; wrong after care advice; patient causes (e.G.Insufficient bone stock, non-compliance).Therefore, this case is classified as a user related issue.The anchorage plate system is an internal fixation system which shall fix bone segments in a correct position until sufficient bone consolidation is achieved.The anchorage plating system is not intended to transmit full forces and bending moments of daily routine.Loading and weight-bearing have to be individually reduced.Influence factors for the required load reduction are: the type and the localization of fixation, the bone quality (e.G.Strong bone in younger patients vs.Osteoporotic bone), correct fixation technique (e.G.Correct dimension of the plate, correct positioning of the plate, sufficient length of the plate and the screws, sufficient bending of the plate, correct screw placement with sufficient insertion torque).Depending on these individual influencing factors the attending physician has to determine the maximum loading and has to limit the weight bearing respectively.This is part of the surgeon's education.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
Plate broke approx.10 weeks after implantation.Patient was revised.

Brand Name
PLATE ANCHORAGE MTP / VERSION V1 - LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8554776
Report Number0008031020-2019-00372
Device Sequence Number2232732
Product Code HRS
UDI-Device Identifier07613252260417
UDI-Public07613252260417
Combination Product (Y/N)N
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPLP10341
Device Lot NumberJ23825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 04/07/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR